MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F105MBER130
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the benchmark 6f 071 delivery catheter (benchmark dc) was ovalized approximately 1.0 and 3.0 cm from the distal tip and ovalized approximately 5.5 cm from the hub; the benchmark dc was kinked approximately 43.5 cm from the hub.Conclusions: evaluation of the returned device revealed that the distal shaft of the benchmark dc was ovalized and the proximal shaft was kinked.This type of damage typically occurs due to improper handling during use or packaging the device for return.If the distal tip of the device is pinched during insertion, damage such as ovalization may occur.This damage was not mentioned in the complaint and could have been incidental and occurred during packaging the device for return.Water was flushed through the lumen of the benchmark dc and no leaks were found.The bubbles in the hub mentioned in the initial complaint could not be confirmed.Benchmark dc devices are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a medical procedure using a benchmark 6f 071 delivery catheter (benchmark dc).During the procedure, the physician placed a stent and then inserted the benchmark dc into the patient.While the device was inside the patient, bubbles were observed in the hub of the benchmark dc.There were no bubbles when the physician let the benchmark dc bleed back.However, when a syringe was attached to the benchmark dc and pulled back, bubbles appeared.The benchmark dc was removed from the patient and the procedure was completed using another manufacturer's device.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5608260
Report Number3005168196-2016-00533
Device Sequence Number338406
Product Code DQY
UDI-Device Identifier00814548014050
UDI-Public00814548014050
Combination Product (Y/N)N
Initial Reporter StateDE
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/08/2018
Device Catalogue NumberBMK6F105MBER130
Device Lot NumberF66383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2016
Initial Report FDA Received Date04/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR